Search

Join the community

Is it Possible to Overdose on Semaglutide?

It's possible to overdose on any medicine. Luckily, Semaglutide has safety features in place to prevent this during your treatment.
A close up of a wegovy needle

It’s possible to overdose on any medicine. Semaglutide isn’t an exception to this.

However, if you follow the instructions, it should be easy to avoid an accidental overdose.

Semaglutide comes as one pen that contains four doses.

This means that a pen should last you a month.

When you twist the dial on the end of the Semaglutide pen, it should stop at the maximum single dosage allowed. 

This is generally 0.25mg, 0.5mg, or 1.0mg depending on which pen you’re using. Only the selected amount will be released into your body.

As long as you don’t inject yourself again, you shouldn’t overdose on Semaglutide.

With Semaglutide, it’s also important to stick to the titration period and not increase your dose too soon.

This can sometimes cause unpleasant side effects and pain or discomfort.

If you find that you’re still hungry on your current dose, you should speak to your prescriber at your next consultation.

They may recommend increasing your dose depending on how long you’ve been taking it for.

If you do inject too much Semaglutide by mistake, you might notice increased nausea or gastrointestinal problems.

As most people that take Semaglutide in the UK are on a maximum dose of 1.0mg weekly, overdose shouldn’t be too harmful if it does happen.

2.4mg weekly Semaglutide injections have recently been released in the USA for weight loss.

This is currently 140% more than the maximum dose for *Semaglutide.

However, if you do inject too much Semaglutide and experience adverse effects, you should contact your GP for advice.

If it’s out of hours and you require medication for your side effects, you should call 111 and explain the situation.

If you do end up taking too much Semaglutide, you might experience some of the following symptoms:

  • Hypoglycaemia (low blood sugar)
  • Nausea
  • Vomiting
  • Increased intensity or frequency of other side effects

If you do experience any of these after an overdose of Semaglutide, you should make an urgent appointment with a doctor.

It can sometimes be easy to overdose on Semaglutide if you’ve forgotten that you’ve already taken your injection.

To combat this, we recommend keeping it in the original box.

On each box of Semaglutide, a dosing calendar is printed under the lid

You should write the date in these squares when you inject so that you can see at a glance if you’ve already taken it or not.

You could also try marking it in your phone on a to-do list and checking it off once you’ve injected.

Content Written By

Laura Henderson

Laura Henderson

Reviewed & Fact-Checked By

Table of Contents

myBMI colour logo heart

Content Written By

Reviewed & Fact Checked by

James O'Loan

James O'Loan

How we ensure accuracy in our content

More Content We Think You'll Love

Foods to avoid on Mounjaro
Diet Advice

When to eat and foods to avoid while taking Mounjaro

As we know, when undergoing any weight loss treatment, it’s always best to have a healthy diet and lifestyle to boost treatment and get the full effect. But each treatment has slightly different effects on the body and metabolism, meaning sometimes the average “healthy diet” doesn’t always work the best. There are certain foods and drinks that you should be avoiding whilst taking Mounjaro for weight loss.

Read More »